Changing from Pregabalin to Rotigotine patches

My 93 year-old mother is trying to change from Pregabalin (2 x 25 mg tablets a day) to Rotigotine patches (Rotigotine 1mg patch daily). Prior to starting the patches she had reduced then stopped taking Pregabalin.

It is horrendous as she has hardly slept for days. She is becoming very low in spirits and doesn't want to eat. She is uncomfortable and hardly sleeping at all all night. She is trying to keep going but I am really worried about her. It's now Bank Holiday Saturday so can't get hold of GP and anyway GP knows little.

We do wonder if she could reintroduce a 25 mg Pregabalin tablet and continue with the patches. Does anyone else have experience of these problems and what would they recommend?

10 Replies

oldestnewest
  • Sorry for your situation.

    Question- why is she changing? Is it augmentation? . If so it should have been handled better- mild opiate or clonidine etc.

    In such an emergency could you take her into A n E. I dont know how that operates in UK.? If that's where you are.

    Otherwise I can't advise you to go downtown and look for some "O". 😈

    Really sorry for what she is going through- not what one needs at that age.

    I hope you get better advice here soon. Cheers.

  • A very big thank you to everybody who replied. I was surprised by the response (as it's the first time I have ever posted about anything!) and it was very useful to have your ideas and suggestions! The good news is that my mother took one Pregabalin tablet last night as well as continuing with the patches. She slept reasonably well and her appetite and her spirits have lifted!

    We will continue with this and will check with either the Neurology Dept at Kings College Hospital (RLS clinic) who prescribed the patches or with her GP after the bank holiday.

    I should have said earlier that the reason for her taking Pregabalin was that she had been on Pramipexole originally but the effectiveness had started to wear off. She was adamant she did not want patches - worried about her skin. (In fact this has not been a problem - which is good!) As she is getting RLS during the daytime as well as night the Kings College Hospital advised her to try Rotigotine patches. I hope that explains the change!

    Thank you for your concern!

  • Hi, your dont augment taking pregabalin. You only get augmentation when taking any dopamine med or very rarely Tramadol. Just saying, to give you information about those meds and augmentation from them. I dont want you to think thats what is happening to your mother. I am going to just ask why your mother has come off the pregabalin..? You could reintroduce a small dose of the pregabalin with the 1mg patch and see if that helps her through until after the Bank Holiday then contact her doctor. It maybe that the 1mg patch is not enough, or maybe it just doesnt work for her.

  • Sorry your ma is in trouble with rls,all I know is I have just started the patch but am still taking 1 Tramodol as well, when I tried to just have the patch it didn't work so am back on both now ,so why don't you sill take Pregablin as well as patch she probable needs both ,give her a hug x

  • I use the 1mg patch plus 225mg a day of Pregablin so a MUCH higher dose than your mother so yes they can be used together. Obviously I do not know your mothers medical history but if it was my mother I would put her back on the Pregablin xx

  • Why is she changing? If she augements on the patch she will have to detox from them.

  • Poster --Could you give us an update on your mother please -she has been on my mind x

  • A very big thank you to everybody who replied. I was surprised by the response (as it's the first time I have ever posted about anything!) and it was very useful to have your ideas and suggestions! The good news is that my mother took one Pregabalin tablet last night as well as continuing with the patches. She slept reasonably well and her appetite and her spirits have lifted!

    We will continue with this and will check with either the Neurology Dept at Kings College Hospital (RLS clinic) who prescribed the patches or with her GP after the bank holiday.

    I should have said earlier that the reason for her taking Pregabalin was that she had been on Pramipexole originally but the effectiveness had started to wear off. She was adamant she did not want patches - worried about her skin. (In fact this has not been a problem - which is good!) As she is getting RLS during the daytime as well as night the Kings College Hospital advised her to try Rotigotine patches. I hope that explains the change!

    Thank you for your concern!

  • Thankyou for the update, I am pleased that your mum is doing a bit better x

  • Thanks for updating - it's good to know how things went. Good luck with the future.

You may also like...